Helpline
Speak to a member of our Information Support Team
(Call-back service – 24h answer machine)

020 8973 0011

or email nurse@beatingbowelcancer.org

PLEASE NOTE THAT THE FORUM WILL CHANGE TO THE NEW CHARITY NAME, LOGO AND COLOURS FROM FIRST AUGUST 2018

Beating Bowel Cancer Community

Bowel cancer treatment and side effects

Daffodil

Lonsurf has stopped working...

...after only 3 cycles!

The new plan is to treat the symptoms with weekly short infusions of Irinotecan. This will mean 2 visits to hospital each week, one for a blood test and then 2 days later for the infusion - seems pretty intense to me, but I suppose we'll soon get into the routine. The first infusion will be on 17th January.
Has anyone else had this treatment? The oncologist thought that as it is a small dose the side effects should be quite manageable.
:x::x:

Bear G

Hi @Daffodil
Sorry to hear it’s stopped working but at least your doc is trying innovative approaches for you.
I haven’t heard of weekly irinotecan but then when I started maintenance almost no one had heard of that either!
Fingers crossed it’s manageable.
Is there any option to get your gp to take the bloods to save an extra Hospital visit?
Big hugs
Bear
:x::x:

Daffodil

We'll certainly ask @Bear G , that would make it more manageable.
:x::x:

DianeS

Hi @Daffodil sorry the Lonsurf has stopped working, but good news that your oncologist has decided to take a new approach. I Wish you good luck for 17th and hope your oncologist will look into Bears suggestion as it makes great sense. Love Diane :x::x::x::x:

Alwyn

Oh I'm sorry about that @Daffodil same thing happened to me but after 4 cycles. I haven't heard of weekly irinotecan but worth trying. Hope it goes well. :x::x:

springer michelle

Sorry to hear about that, but you have an option which is great. Best of luck :x:

steve707

So sorry to hear this @Daffodil it's good that they have put something else in place. wishing you luck Big hugs.:x::x::x::x:

lynn collier

So sorry @Daffodil fingers crossed for your next option and keep strong :x::x::x::x:

LynneW

You are lucky @Daffodil that the Oncologist is on side and interested in doing his/her best for a good outcome. Hopefully Irinotecan alone will not give side effects whilst doing its job!!! The bi-weekly Irinotecan comes with two other drugs, but apart from tiredness, my husband has not had any side effects yet! All the best to you both, with love and luck. :x::x::x:

Daffodil

You're right @LynneW - we can't fault the treatment we have had over the past 3 years. We changed oncologist due to our house move last year and we have been very impressed. We really feel that they are engaged with us and offer us the best choices.
:x::x:

Baxter2

Sorry to hear that the Lonsurf is not working @Daffodil.

I have irintotecan but as part of the Folfiri combination. I think the main possible side effect is diarrhoea and perhaps tummy cramps. You’re given an injection of atropine just before the infusion to minimise the cramps. Good luck!

K ????❤️

LankyYankee

@Daffodil I'm gutted for you. I know how precious response to treatment is for us all. I've never heard of weekly irinotecan but I have given many standard chemo drugs at a reduced dose on a weekly basis and with very good effect. Often the side effects are quite manageable and people can have quite a good response for a lengthy period of time. I'm sending you lots of love and support xxx LY

Daffodil

Thank you for that encouragement @LankyYankee . First infusion next Friday (19th), so fingers crossed! ??:x::x:

Jacey Connell 74

@Daffodil Sorry to hear Lonsurf not working but everything crossed for you on the weekly chemo :x::x::x:

jules75

My fingers are crossed for you too :x::x: